MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. De R.L. De C.V. Spinning Spiros® Closed Male Luer, Red Cap; Closed Antineoplastic and Hazardous Drug Reconstitution and Transfer System

ICU MEDICAL DE MEXICO, S. De R.L. De C.V. Spinning Spiros® Closed Male Luer, Red Cap; Closed Antineoplastic and Hazardous Drug Reconstitution and Transfer System
Catalog Number CH2000S-C
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
Additional used device has been received for the investigation and a reported incident involving a spinning spiros closed male luer, red cap.It was reported that spiros did not securely attach to tubing, fell off.Spiros became detached during iv push medication administration via syringe through a peripheral and central line, which resulted in chemo spill, lost drug, and drug contamination.Although there was patient involvement, no patient harm occurred.
 
Additional Manufacturer Narrative
Seven used samples were received for evaluation.Each sample was observed to have an activated spin collar.A dhr lot # review could not be conducted because no lot numbers were identified.The reported complaint of a leak and disconnection could be confirmed.The returned samples were observed to be disconnected with the spin collar activated.The probable cause is from an automation error in (b)(6).

Brand Name
Spinning Spiros® Closed Male Luer, Red Cap
Common Device Name
Closed Antineoplastic and Hazardous Drug Reconstitution and Transfer System
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. De R.L. De C.V.
avenida cuarzo no. 250
ensenada, b.cfa. NA 22790
MX  22790
Manufacturer Contact
reed covert
951 calle amanecer
san clemente, CA 92673
+1(224)706-2300
MDR Report Key50843453
Report Number9617594-2026-01315
Device Sequence Number13327854
Product Code ONB
UDI-Device Identifier00840619026615
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000S-C
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/31/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown